Your SlideShare is downloading. ×
hands-on   patch test training    workshop for beginners to experts                        2 nd Annual Patch Test Training...
2012 Hands-On Patch Testing Workshop                                               Program Ov e rv ie w                   ...
The Buttes, A Marriott Resort                                        and Tempe, Arizona Highlights                        ...
Schedule of Events                                                           11:00 – 11:30        am   (30 minutes)       ...
3:45 – 4:45     pm      (60 minutes)                                         BREAK: 10:30 – 10:45          am8.	 Your Patc...
h a n d s - o n 2 Annual with Experts to AdvanceTraining Workshop:                                     Patch Test         ...
Upcoming SlideShare
Loading in...5
×

2nd Annual Hands-On Patch Test Training Workshop

666

Published on

0 Comments
0 Likes
Statistics
Notes
  • Be the first to comment

  • Be the first to like this

No Downloads
Views
Total Views
666
On Slideshare
0
From Embeds
0
Number of Embeds
1
Actions
Shares
0
Downloads
0
Comments
0
Likes
0
Embeds 0
No embeds

No notes for slide

Transcript of "2nd Annual Hands-On Patch Test Training Workshop"

  1. 1. hands-on patch test training workshop for beginners to experts 2 nd Annual Patch Test Training Workshop: Connecting Beginners with Experts to Advance Diagnosis of Allergic Contact Dermatitis November 9-10, 2012 l The But tes l Tempe, A r i z o n a A Continuing Medical Education Conference This activity has been approved for 13.5 AMA PRA Category 1 Credits™ For Meeting Registration, Hotel Reservations and any questions, please contact: events.beattygroup.com/patchtestworkshop.htm l 1.800.285.6215 l 503.644.3340Jointly Sponsored By:
  2. 2. 2012 Hands-On Patch Testing Workshop Program Ov e rv ie w The 2nd Annual Hands-On Patch Test Training Workshop features an educational program with internationally known faculty who will provide the latest updates in patch testing for the diagnosis and management of Allergic Contact Dermatitis (ACD). The Workshop will be held at The Buttes, A Marriott Resort in sunny Tempe, Arizona, November 9-10, 2012. A special conference rate, starting at $148 per night (plus tax and service charge), has been secured for participants of the program. Register by July 31st, 2012 and save $100 off the regular registration fee. learni ng obj e ctiv e s 1 Identify the answer to the question: 4 Apply patch test reading and interpretation. Why patch test? 5 Utilize Patient counseling & management tools. 2 Assess patient selection / history. 6 Identify key issues of managing a patch test 3 Demonstrate patch test application clinic such as Scheduling, Reimbursement, and methods. Materials and Health Outcomes.TARGET A UDIENCEPracticing dermatologists, allergists and occupational medicine physicians, dermatology and allergy residents, physician assistants, nurse practitionersand other medical professionals and staff interested in patch testing.C o n t in u i n g E d u c ati on Physi ci an Credi t De s ignation S tate me ntThe University of Louisville Continuing Health Sciences Education office designates this educational activity for a maximum of 13.5 AMA PRA Category1 Credits™. Physicians should only claim credit commensurate with the extent of their participation in the activity.SPECIA L NEED SWe encourage participation by all individuals. If you have any special needs, please contact the Beatty Group at least 30 days prior to the programstart by calling 1.800.285.6215 or email Christine.Mebesius@beattygroup.com.ACCREDITATION S TATEMENTThis activity has been planned and implemented in accordance with the Essential Areas and Policies of the Accreditation Council for ContinuingMedical Education (ACCME) through the joint sponsorship of the University of Louisville and Caribbean Dermatology Symposium, Inc., The Universityof Louisville School of Medicine is accredited by the Accreditation Council for Continuing Medical Education (ACCME) to provide continuing medicaleducation for physicians.C o n t in u i n g E d u c ati on NURSING Credi t De s ignation S tate me ntThis program has been approved by the Kentucky Board of Nursing for 16.2 contact hours through the University of Louisville School of Nursing, providernumbers 3-0046-01-2012-265 for 9.0 hours on 11/9/2012 and 3-0046-01-2012-266 for 7.2 hours on 11/10/2012, expiration date December 31, 2012.The Kentucky Board of Nursing approval of an individual nursing education provider does not constitute endorsement of program content. Participantsmust attend entire session, provide license and SS#, and complete evaluation to receive contact hours. CME Program Directors and FacultyJoseph F. Fowler, Jr., MD – Director Curt Hamann, MDClinical Professor and Director of Contact and Occupational Dermatology International Authority on Latex Hypersensitivity and Polymer ResearchUniversity of Louisville School of Medicine CEO and Medical Director of SmartPractice CEO and Medical Director of Mekos Laboratories, ApSMatthew J. Zirwas, MDAssistant Clinical Professor of Clinical Dermatology Lynn Fowler, RNOhio State University Expert Patch Test Nurse and Patient Education CounselorDermatology Residency Program Director University of Louisville School of MedicineSharon Jacob, MD Jacob P. Thyssen, MD, PhDAssistant Clinical Professor of Pediatrics and Medicine Department of Dermato-AllergologyUniversity of California, School of Medicine and Rady Children’s Hospital Copenhagen University Hospital Gentofte Denmark
  3. 3. The Buttes, A Marriott Resort and Tempe, Arizona Highlights The Buttes sits atop a 25-acre valley landmark. Located in Tempe, Arizona, it is easily accessible to Phoenix and Scottsdale. Nature’s beauty and a warm Arizona welcome create the perfect hideaway. It’s easy to relax and be productive with special touches like high-speed Internet access and ergonomic work chairs at this Tempe resort. Step out of your room to enjoy a host of outdoor sports activities such as tennis, hiking and jogging under brilliant blue skies. During your stay, you can take a refreshing dip in crystal-clear pools with a waterslide and four hot tubs carved out of the mountainside. Or, enjoy a pampering spa treatment in the Narande Spa. When it’s time to tempt your taste buds, indulge in world-class cuisine and unforgettable views from the Top of the Rock Restaurant. For your special meeting, you’ll find unmatched conference facilities and a staff of experts ready to help. Conveniently located in Tempe, the resort is just minutes from Phoenix Sky Harbor Airport and nearby Scottsdale and Phoenix attractions. The hotel features 353 luxurious smoke-free guest rooms, with Marriott’s Revive Bedding down comforters, designer duvets, and fluffier pillows. The rooms include amenities such as work desks, ergonomic chairs and mini-bars and are equipped with wired and wireless high-speed internet access and dual phone lines. Enjoy marble bathrooms that feature a stand up shower, terry bathrobes and exclusive Nirvae bath amenities. local att ra ctions Golf Ne a rby - US Airways Arena Legacy Golf Course (5 miles) - Chase Field Ballpark / Arizona Center 18 holes, 6,908 yards • Par for course: 71 - Tempe Diablo Stadium Rentals & lessons • Driving range & putting green - Arizona State University / Sun Devil Stadium - Arizona Mills Outlet Mall Karsten at ASU (3.5 miles) - Desert Botanical Gardens 18 holes, 7,000 yards • Par for course: 70 - Phoenix Zoo Lessons • Driving range & putting green - Heard Museum / South Mountain Ocotillo Golf Resort (18 miles) - Mill Ave / Tempe Downtown 27 holes, 7,016 yards • Par for course: 72 - Old Town Scottsdale Rentals & lessons • Driving range & putting green Local Act iv itie s Ne a rby Camelback Golf Club - Indian Bend Course - Biking trail (5 miles) (14 miles) - Bowling (10 miles) 18 holes, 7,014 yards • Par for course: 72 - Hiking (0.3 miles) Rentals & lessons • Driving range - Horseback riding (7 miles) - Jogging/fitness trail (0.5 miles) Camelback Golf Club - Padre Course (14 miles) - Kayaking (7 miles) 18 holes, 6,903 yards • Par for course: 72 - Miniature golf (10 miles) Rentals & lessons • Driving range - Mountain biking, trail (5 miles) - Rock climbing (10 miles) Wildfire Golf Club - Palmer Signature Course (25 miles) - Squash (4 miles) 18 holes, 7,145 yards • Par for course: 72 at the Hote l Rentals & lessons • Driving range - Narande Spa Wildfire Golf Club - Faldo Championship Course - Fitness Center (25 miles) - 2 Mountainside Swimming Pools 18 holes, 6,846 yards • Par for course: 71 - Water Slide Rentals & lessons • Driving range - Heated Whirlpool - Table Tennis Whirlwind Golf Course (8 miles) - Tennis 36 holes, 7,218 yards • Par for course: 72 - Volleyball Lessons • Driving range & putting greenFor more information on the resort including photo gallery, maps & transportation, dining, fact sheet and reward points, visit: www.marriott.com/hotels/travel/phxtm-the-buttes-a-marriott-resort
  4. 4. Schedule of Events 11:00 – 11:30 am (30 minutes) 4. Case Reports (Joe Fowler, M.D.)Friday November 9, 2012 , 11:30 – 12:30 pm (60 minutes)6:30 – 7:30 am Registration 5. Patient Presentation–Breakout Session (All Faculty)BREAKFAST: 7:00 – 8:00 am Continental Breakfast • Group Breakout Sessions (Live Patients / Team Approach)8:00 - 8:15 am (15 minutes) a. Taking a history (Live Case Reports /Histories-Welcome / Introductions (Curt Hamann, M.D.) Simulated and Actual) • Opening Comments b. Determining if patch testing is required • Objectives of the Course c. Allergen selection a. Answer the question: Why patch test? LUNCH: 12:30 – 1:30 pm b. Provide hands-on experience in 1:30 – 2:15 pm (45 minutes) - Patient selection/history 6. Materials and Methods Overview (Sharon Jacob, M.D.) - Patch test application and methods • Allergen Overview - Patch test reading and interpretation a. Petrolatum-based - Patient counseling and management tools b. T.R.U.E. Test System c. Address key issues of managing a patch test clinic c. Patient Products - Scheduling, Reimbursement, Materials, Health outcomes • Patch Test Chamber Overview8:15 – 9:00 am (45 minutes) a. Finn, IQ, van der Bend, allergEAZE, Curatest1. Allergic Contact Dermatitis Overview (Joe Fowler, M.D.) • Dose/Concentration • Sensitization Phase 2:15 – 3:30 pm (75 minutes) • Elicitation Phase 7. Patch Test Application–Group Break-Outs • Basic Symptoms (Lynn Fowler, R.N. & All Faculty) • Systemic Contact Dermatitis • Numbering the chambers9:00 – 9:45 am (45 minutes) • Filling the chambers2. Fragrance & Preservative Allergy (Jacob Thyssen, M.D.) • Volatile & Liquid allergen preparation • Application of patch tests (Live patients)9:45 – 10:45 am (60 minutes) • What-if scenarios:3. Patient Presentation (Matthew Zirwas, M.D.) a. The patient cannot make it to all appointments • Patient selection / Differential diagnosis b. Hairy back • Patient history c. The patient has a large tattoo on their back • Case Reports / Histories (Taking histories-Case report examples) d. The patient sweats excessively a. Occupational • Marking the patches b. Personal care • Reinforcement with tape c. Distribution clues • Patient instructions (MyPatchLink.com) d. Patient products a. ACD Video • Allergen selection (standard series and supplemental allergen selection) b. Patch Testing Video • Patient Instructions / Scheduling / The patient is currently taking BREAK: 3:30 – 3:45 pm immunosuppressants or immunomodulators • Setting patch test appointments / Return visitsBREAK: 10:45 – 11:00 am
  5. 5. 3:45 – 4:45 pm (60 minutes) BREAK: 10:30 – 10:45 am8. Your Patch Test Clinic (Sharon Jacob, M.D.-All Faculty Involvement) 10:45 – 12:15 pm (90 minutes) • Setting up a patch test clinic (Starting from scratch or expanding) 13. Patient Presentations–Patch Test Reactions (All Faculty) • Materials • Group Breakout Sessions (Live Patients / Team Approach) • Reimbursement • Rotations to Live Patient Stations • Scheduling • Case Report Review • Photography • Group Teams with Expert Review Patient Reactions • Support Review a. 48 hour read (Actual Patients & Slides) a. MyPatchLink.com b. 72 hour read (Actual Patients & Slides) b. C.A.M.P. c. 96 hour read (Actual Patients & Slides) c. C.A.R.D. d. 7 day read / 21 day (Slides) d. ACDS • Record Readings e. Textbook Essentials / Marks & Fisher • Diagnosis f. Staff Training LUNCH: 12:15 – 1:15 pm g. Forms h. Storage and ancillary items 1:15 – 2:15 pm (60 minutes) 14. Patch Test Considerations & Patient Counseling4:45 – 5:15 pm (30 min) (Matt Zirwas, M.D.)9. Daily Overview–Q&A (All Faculty) • Patient counselingDINNER: 6:00 – 9:00 pm (By the Pool) • Negative patch tests • AvoidanceSaturday November 10, 2012 , • Label ReadingBREAKFAST: 7:00 – 8:00 am Continental Breakfast • Compound Allergy / Cross Sensitization8:00 – 8:55 am (55 minutes) • Identifying alternative products10. Metal Allergy (Jacob Thyssen, M.D.) • Resources / allergen info sheets / websites9:00 – 10:00 am (60 minutes) a. C.A.M.P.11. Reading / Scoring Patch Test Results (Joe Fowler, M.D.) b. MyPatchLink.com • Patch Test Reading Basics (Slides) 2:15 – 3:15 pm (60 minutes) • Timing (48, 72, 96 hour readings) 15. Daily Overview–Q&A (All Faculty) • Positive / Negative / Equivocal Appreciation & Close • Clinical Relevance • False-Positive / Negative Reactions • Counseling when results are negative • Delayed, Late and Persistent reactions • Adverse Reactions • Retesting Educational Program and Events Schedule as listed is subject to • Patch Testing in Various Populations change. Receptions, dinners, breakfasts, breaks, and social activities • Ethnic / Climatic Variations are not approved for CME credits. Additional information is available by contacting conference organizers. • Patch Testing in Children Commercial Support:10:00 – 10:30 am (30 minutes) This activity is supported by an unrestricted grant from12. Visual Interpretation Exercise (Curt Hamann, M.D.) l Because Patients Deserve a Diagnosis
  6. 6. h a n d s - o n 2 Annual with Experts to AdvanceTraining Workshop: Patch Test nd Connecting Beginners Diagnosis of Allergic Contact Dermatitispatch test trainingw o r k s h o p November 9-10, 2012 l The But tes l Tempe, Arizona REGISTRATI O N FORM Register online at events.beattygroup.com/patchtestworkshop.htm Space Is Limited – call 1.800.285.6215 or 503.644.3340, or complete and Register by fax this form to 503.644.9443 July 31 & Save! Primary Registrant First Name_____________________________ M.I._______ Last Name________________________________ Professional Degree_________________________________________________________________________ Practice / Hospital Name_____________________________________________________________________ Business Address__________________________________________________________________________ City_________________________________________________ State__________ZIP___________________ Business Phone_________________________________ Ext.__________ Fax_____________________________ E-mail Address_________________________________ Home Phone (optional)___________________________REGISTRATION TYPEIncludes educational program sessions, course materials, breakfasts, lunch, special event reception and dinnerassociated with the educational sessions Physicians ($500 by 7/31/12 or $600 after 7/31/12) Residents or Other Medical Professionals ($350 by 7/31/12 or $400 after 7/31/12)GUEST REGISTRATION (Please list all guests, no additional registration fee required)Guest #1 First Name______________________ Last Name______________________ Age (if child)_____Guest #2 First Name______________________ Last Name______________________ Age (if child)_____Guest #3 First Name______________________ Last Name______________________ Age (if child)_____Please indicate the number of optional Reception and Dinner guest tickets you wish to purchase:_________$100 each _________(age <6) no chargeCredit Card Information for Meeting Registration FeesCard Type:  VISA  MASTERCARD  AMEXCredit Card #_____________________________________ CVV #_________Exp. Date______________Billing Address for Card (if different from above)__________________________________________________Signature______________________________________________________Date _________________If paying by check, please mail form and check to: Beatty Group Intl. l 9800 SW Beaverton Hillsdale HWY, Suite 105 l Beaverton, OR 97005 l Contact Name: Christine MebesiusCancellation Policy: Cancellations received by October 1st, 2012 will be assessed a $50 processing fee.  Jointly Sponsored By:No refunds of registration fees or special event tickets will be made for cancellations received after October 1st, 2012.A Continuing Medical Education Conference l This activity has been approved for 13.5 AMA PRA Category 1 Credits™ 78316-B_0512 © 2012 SmartPractice • All rights reserved

×